I am 40 and started again on birth control after
Detailed answer below
Welcome to 'Ask a Doctor' service.
Oral contraceptives can affect the periods and it is likely that the prolonged period is due to the pills.
If the period is not so heavy, you may watch how it will be in the next week. A pregnancy test is always better done every time a period is not as usual even when other causes for the bleeding are possible.
If the period lasts more then 3-4 weeks or is heavy or the bleeding continues to happen irregularly then a visit is necessary to have a gynecological examination with a pap smear and transvaginal ultrasound to rule out any cervical pathology and endometrial hypertrophy.
However, these are less likely the cause of bleeding but might need to be ruled out in case of persistence of bleeding (mentioned above).
I hope this answers your query.
Please let me know if I can assist you further.
Dr. Antoneta Zotaj
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- is it hpv?
- I am 77 years old and one breast is very
- I felt a sudden sharp pain in my inside wrist
- Is there a sleeping aid that I can use with
- Hi, I have been having acne problems for the past
- Can you look at the results of a stool test
- Hi my names is Isabel I’m 24 years old and
- I have had bladder infection after bladder infection on going
- Where can I find a doctor who will test and
- Feeling weak for about a week ! Why ?